Friday, January 13, 2006

Water Weight!

  It's 3:30 in the morning and I can't sleep.  I am iching all over and in pain.  Like an idiot I decided to weight myself and am up 10 pounds! OMG.  It has to be the 9 bags of IV fluids they ran in on the day of surgery as I just had 2 pieces of toast to eat that day, but yesterday I ate what they brought me.  Our heart patients routinely gain about 10 to 14 pounds after surgery so I hope and pray it is water. I am pretty swollen up.  I have never weighed myself after surgery before so maybe I do this everytime but just didn't know it.  Now I am even more miserable.  That will teach me.  I just told myself yesterday not to weigh myself until next week.  I am so swollen and miserable.  I can't wait until next week.  Already I am sick of the way the pain meds make me feel and I wonder why I am itching.  I don't see a rash but wonder if the antibiotics could be causing it.  But it is wonderful to look in the mirror.  I can't wait until the drains come out so I can try on some sweaters and see how they look.  All my friends at work kept looking at my chest and the nurse the helped the doctor do my dressing change is someone I trained.  The doctor said everyone kept checking up on me in surgery.  Thats what happens when you work someplace for 26 years.  No privacy but thats OK.

4 comments:

mmclem1112 said...

Julie dont swaet the water weight it will be gone in no time please get  some rest and i hope you feel better soon Mark

rjtrix said...

Re: the itching...any morphine or morphine-like stuff in those pain meds?  My patients with duramorph epidurals for c-sections would itch like CRAZY!!!!!  Had to give them IV Benadryl and sometimes Narcan to stop it.
And as far as the water weight...that will go (you already lost over a kilo of breast fat!!!)
I also promised myself I wouldn't weigh everyday anymore and haven't followed that, and then I drive myself nuts.  So let's make a pact:  how about no weighing until Wed. of next week (the 18th).  We can do that together....Julie, RN in FLA

jandsmcw said...

The same thing happens to me from pain meds.  It makes me itch all over.  Ask if they can give you anything for the itching, like benedryl.  Once you are off the pain meds, you'll be fine.  I had a fusion of the vertabrae in my neck about 6 weeks ago, ate nothing because my throat hurt too bad and only spent one night & half the next day getting IV meds & fluids.  I gained 5 pounds and it took 2 weeks for all the fluid to flush out.  Don't worry about the water weight!  Just think positive about getting well.  Good luck.

dacarson893 said...

{{{JULIE}}}}

I'm sure it's water weight!  And I'll bet that any meds they had you on will cause you to retain water!  I'm only taking cold medicine right now and I'm retaining water like crazy!  

I can just picture you lying in your hospital bed snoozing while people sneak in and lift up the edge of your blanket to take a little peek!  How funny!

Keep your chin up!  That water weight will come back off and you'll stop itching!

-Dee